Alert archive / Pennsylvania / Flash Flood Warnings in 2007

Flash Flood Warning 64, NWS Pittsburgh, PA

September 13, 2007Greene County, Pennsylvania

NWS Pittsburgh, PA issued this flash flood warning at Sep 13, 2007, 10:03 AM EDT for Greene County, Pennsylvania. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 13, 2007, 10:03 AM EDT (14:03 UTC)
Expired
Sep 13, 2007, 10:30 AM EDT
In force
27 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text
Flood severity
Unknown

County Greene County, PA

The radar

The Pittsburgh radar (KPBZ), 74 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 2.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1126 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 131403
FFWPBZ
PAC059-131430-
/T.NEW.KPBZ.FF.W.0052.070913T1403Z-070913T1430Z/
/00000.U.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
TEST...FLASH FLOOD WARNING...TEST
NATIONAL WEATHER SERVICE PITTSBURGH PA
1003 AM EDT THU SEP 13 2007

...THIS MESSAGE IS FOR TEST PURPOSES ONLY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* THIS IS A TEST MESSAGE. FLASH FLOOD WARNING FOR EXTREMELY RAPID
SNOW MELT IN...
  GREENE COUNTY IN SOUTHWEST PENNSYLVANIA...

* UNTIL 1030 AM EDT

* THIS IS A TEST MESSAGE. AT 1003 AM EDT...RAIN FALLING ON EXISTING
  SNOWPACK WAS GENERATING FLASH FLOODING FROM EXCESSIVE RUNOFF.

THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE.

LAT...LON 3994 8047 3995 8013 3976 8025 3978 8048

$$
1 follow-up statement
000 
WGUS71 KPBZ 131409
FFSPBZ

TEST...FLASH FLOOD STATEMENT...TEST
NATIONAL WEATHER SERVICE PITTSBURGH PA
1009 AM EDT THU SEP 13 2007

...THIS MESSAGE IS FOR TEST PURPOSES ONLY...

PAC059-131430-
/T.CON.KPBZ.FF.W.0052.000000T0000Z-070913T1430Z/
/00000.U.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE PA-
1009 AM EDT THU SEP 13 2007

...THIS MESSAGE IS FOR TEST PURPOSES ONLY...

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT FOR
GREENE COUNTY...

THIS IS A TEST MESSAGE. AT 1001 AM EDT...A THUNDERSTORM PRODUCING
FLASH FLOODING WAS REPORTED OVER THE WARNED AREA.

THIS IS A TEST MESSAGE. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT
LIMITED TO WAYNESBURG...RYERSON STATION AND ROGERSVILLE

THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE.

LAT...LON 3994 8047 3995 8013 3976 8025 3978 8048
TIME...MOT...LOC 1409Z 180DEG 0KT 3986 8033

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 2:28 AM EDT, 7 hours 35 minutes earlier.

Area forecast discussion, Sep 13, 2:28 AM EDT, 7 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
228 AM EDT THU SEP 13 2007

.SYNOPSIS...
HIGH PRESSURE WILL KEEP CONDITIONS DRY THROUGH THURSDAY NIGHT.
THE NEXT CHANCE OF RAIN WILL BE DURING LATE FRIDAY AND FRIDAY
NIGHT AS A COLD FRONT MOVES ACROSS THE UPPER OHIO VALLEY REGION
AND BRINGS SCATTERED SHOWERS AND THUNDERSTORMS. COOLER AND DRIER
WEATHER WILL RETURN FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
EXPECT MAINLY CLEAR SKIES OVERNIGHT AND SUNNY ON THURSDAY AS
SURFACE HIGH SLIDES EAST ACROSS OUR REGION. TEMPERATURES WILL
RECOVER TO NEAR NORMAL THURSDAY AFTERNOON AS THE HIGH PRESSURE
MOVES OFF THE EAST COAST BRINGING BACK SOUTHERLY FLOW.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
THE NEXT UPPER TROUGH WILL SWING ACROSS THE GREAT LAKES AND PUSH
A COLD FRONT THROUGH THE REGION LATE FRIDAY. PLAN TO KEEP CHANCE
POPS FOR SHOWERS AND THUNDERSTORMS LATE FRIDAY AND FRIDAY NIGHT
WITH THE FRONT IN CLOSE PROXIMITY.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
SURFACE HIGH AND ASSOCIATED LOW DRY AIR WILL PUSH EAST ACROSS THE
UPPER OHIO VALLEY SATURDAY AND SUNDAY AND OFF THE NEW ENGLAND
COAST MONDAY. EXPECT DRY WEATHER TO CONTINUE EARLY NEXT WEEK WITH
TEMPERATURES WARMING TO NEAR OR JUST ABOVE NORMAL TUESDAY AND
WEDNESDAY.

&&

.AVIATION /07Z THURSDAY THROUGH MONDAY/...

EXPECT RECENT CLEAR SKIES AND UNRESTRICTED VISIBILITY TO CONTINUE AT
MOST LOCATIONS THROUGH TONIGHT, BASED ON RECENT SURFACE AND
SATELLITE DATA AND NAM FORECAST SOUNDINGS SHOWING CONTINUED DRY AND
STABLE CONDITIONS. HOWEVER, CANNOT RULE OUT PATCHY FOG AND ISOLATED
IFR FLIGHT CONDITIONS NEAR DAYBREAK IN SOME RIVER VALLEY LOCATIONS
ALTHOUGH DO NOT EXPECT TAF SITES TO BE AFFECTED.

NEXT POTENTIAL FOR MVFR-IFR CONDITIONS TO DEVELOP WILL BE WITH
SHOWERS ASSOCIATED WITH THE COLD FRONTAL PASSAGE FRIDAY AFTERNOON
AND NIGHT, AS INDICATED BY RECENT SREF AND GFS MODEL RUNS.

ENSUING HIGH PRESSURE WILL YIELD A RETURN TO VFR CONDITIONS FOR
SATURDAY, SUNDAY AND MONDAY. OF COURSE, BEING SEPTEMBER, A
CLIMATOLOGICALLY FAVORABLE MONTH FOR MORNING FOG DEVELOPMENT, THERE
CAN BE PATCHY EARLY MORNING FOG AND BRIEF AND ISOLATED IFR
VISIBILITIES. THE BEST CHANCE APPEARS TO BE SATURDAY MORNING IN THE
AFTERMATH OF FRIDAY NIGHTS RAIN.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Sep 13, 4:54 AM EDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
454 AM EDT THU SEP 13 2007

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-140900-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
454 AM EDT THU SEP 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE OF SEVERE WEATHER FRIDAY AFTERNOON AS A
COLD FRONT PUSHES THROUGH THE AREA. THE MAIN THREAT FROM THESE
STORMS WILL BE LOCALLY DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 10:38 AM EDTFlash Flood WarningPBZGreene22 min

Nearby

Flash Flood Warnings in Pennsylvania, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.